Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 79, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2022, 5:13 AM CDT for Bibb County, Chilton County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2022, 5:13 AM CDT (10:13 UTC)
- Expired
- Jun 8, 2022, 6:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bibb County, AL, Chilton County, AL
The radar
The Birmingham radar (KBMX), 31 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:25 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 8, 4:25 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 425 AM CDT Wed Jun 8 2022 .SHORT TERM... /Updated at 0420 AM CDT Wed Jun 08 2022/ Today through Thursday. This AM in the upper levels shortwave feature is moving through the WNW flow across C AL with nocturnal showers and thunderstorms occurring across mainly the N half of the area. This feature will continue EWD this morning into the afternoon. We should see a lull and then another shortwave will go across with more convection for this afternoon into tonight. At the surface, a previous boundary will weaken and give way to a front to push into the area tonight from the NW. We should have enough NW flow to push it through much of the area, but the front may be a little slower with the southerly progress for the SRN half of the area for Thursday. Will keep some low pops in for Thursday to account for it slowing down. Severe messaging remains similar for today for the area. The exception will be for the "timing". With multiple waves, a severe threat will be present today into this evening with enough forcing and instability with the shortwaves. Each area will not have the threat the whole time with two waves and a break in between, but confusion sets in trying to time each one separately for messaging. Strong to severe winds, hail and heavy rain at times will be the threats. The break in between will help with any flooding threats. Will forgo a flood watch at this time, but locally heavy rain may cause problems in spots especially in urban areas. 08 .LONG TERM... /Updated at 0345 AM CDT Wed Jun 08 2022/ Friday and Saturday. In the ever changing round of weather, looks like Friday is a little better in terms of severe weather. With the boundary sliding south of our area on Thursday night, it will be tough to get it to slide back north before the next disturbance moves in. Still see a round of strong to severe storms, especially in our southwest. Will re- orient the risk on Friday, but will stay with a marginal/slight risk for now, with the possibility of only needing a marginal as we draw closer. Messaging wise though still looking at hail and wind the bigger threats. The front/boundary will be exiting to our south on Saturday with rain chances shifting to the south. Could be a stronger storm Saturday afternoon in the far southeast, right now chances are too low for any mention of severe storms at this time for Saturday. Sunday through Tuesday. Looking at a period of dry weather coming up for the second half of the weekend and into the early part of the next week. Could sneak out a few isolated showers in the far south on Tuesday as moisture begins to return the area. The bigger issue will be the warmth that will show up. While typical for the summer, we will see several days of 94 to 97 degree weather beginning Monday. With the rainfall we have had there will be some ground moisture that could increase heat indices as well. Right now we remain below heat advisory criteria as some differences in the models are to be accounted for. The current forecast, while in range of the model blends, is on the higher side of the range. With that said the range is only a degree or two, so confidence in seeing some mid to upper 90s is growing. Will continue to fine tune the forecast over the next few days and see if any heat products will be needed. For now though make plans if you will be outdoors for a prolonged period next week to stay hydrated. 16 && .AVIATION... 06Z TAF Discussion. Multiple rounds of showers and thunderstorms will be possible across C AL with NW flow shortwave activity. Some MVFR cig/vsbys will be possible this morning with the first wave activity especially NE areas near BHM/ASN/ANB. This afternoon and evening convection could spread further S affecting more of the TAFs with a second round of storms. 08 && .FIRE WEATHER... Several rounds of rain and thunderstorms are expected through Thursday, as shortwaves interact with a frontal boundary. Minimum afternoon RH values will be above 40 percent each day. 20ft winds will be from the southwest to west at 5-10mph through today and then become northwesterly Thursday. Rain returns on Friday and exits again by Saturday night. Dry conditions once again on Sunday with warmer temperatures in by next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 87 66 86 60 85 / 80 80 10 0 50 Anniston 87 69 86 63 86 / 70 80 20 0 40 Birmingham 88 70 88 65 87 / 80 50 10 0 50 Tuscaloosa 91 70 89 66 87 / 50 20 20 0 50 Calera 89 72 88 68 87 / 40 40 20 0 50 Auburn 88 71 88 68 88 / 40 50 20 0 40 Montgomery 93 74 93 70 92 / 20 40 20 10 40 Troy 93 72 92 69 92 / 20 20 40 10 50 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 8, 4:43 AM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 443 AM CDT Wed Jun 8 2022 ALZ011>015-017>050-091245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 443 AM CDT Wed Jun 8 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms may occur today into this evening across Central Alabama. Multiple waves of convection are expected with breaks in between. Damaging winds and large hail will be the main threats. Heavy rainfall may also lead to localized flooding in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another system is expected to move into the area Friday afternoon through Friday night. This could lead to severe storms capable of producing damaging winds and large hail, mainly across the southwest half of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today into this evening and again on Friday. 08
In the hours before
Special weather statement, Jun 8, 2:56 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 AM CDT Wed Jun 8 2022
ALZ025-035-080830-
Chilton AL-Shelby AL-
256 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of north central
Chilton and southern Shelby Counties through 330 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shelby County Airport, or near Alabaster, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alabaster, Pelham, Helena, Calera, Montevallo, Columbiana, Jemison,
Thorsby, Wilton, American Village, Maylene, University Of Montevallo,
Shelby County Airport, Shelby, Minooka Park, Alabama 4H Center,
Highway 145 and CR 46, Camp Branch, Siluria and Alabaster Veterans
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3329 8683 3320 8649 3317 8650 3317 8649
3290 8669 3302 8688 3305 8688 3305 8690
3306 8690 3306 8693 3308 8694 3308 8695
3310 8695 3310 8697 3313 8697
TIME...MOT...LOC 0755Z 308DEG 20KT 3318 8681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 8, 3:14 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Birmingham AL
314 AM CDT Wed Jun 8 2022
ALZ013-015-080900-
Fayette AL-Walker AL-
314 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of central Walker and
east central Fayette Counties through 400 AM CDT...
At 314 AM CDT, Doppler radar was tracking a strong thunderstorm over
Oakman, or 10 miles southwest of Jasper, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Parrish, Oakman, Sipsey, Gorgas Steam
Plant, Rocky Hollow, Burnwell, Beloit, Gorgas, Lynns Park,
Goodsprings, Barney, West Corona, Cedrum Area, Holly Grove, The Wye
and Tutwiler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3380 8700 3363 8711 3363 8714 3361 8715
3361 8718 3360 8718 3360 8719 3357 8720
3355 8719 3354 8721 3358 8732 3359 8732
3359 8734 3367 8755 3390 8743
TIME...MOT...LOC 0814Z 291DEG 20KT 3375 8740
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 8, 3:15 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Birmingham AL
315 AM CDT Wed Jun 8 2022
ALZ023-034-080900-
Bibb AL-Tuscaloosa AL-
315 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southeastern
Tuscaloosa and northwestern Bibb Counties through 400 AM CDT...
At 315 AM CDT, Doppler radar was tracking a strong thunderstorm over
Coaling, or 7 miles southeast of Holt, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Centreville, Brookwood, Coaling, Vance, Woodstock, West Blocton, Lake
Wildwood, Mercedes Benz Of Alabama, North Bibb, Fleetwood, East
Brookwood, Camp Horne B.S.A., Green Pond, Caffee Junction, Hebron, I
20 Rest Area Near Tuscaloosa and Cedar Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3331 8739 3323 8703 3321 8703 3321 8702
3319 8702 3319 8703 3317 8702 3297 8711
3312 8746
TIME...MOT...LOC 0815Z 291DEG 20KT 3317 8737
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 8, 3:31 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
331 AM CDT Wed Jun 8 2022
ALZ023-034-080900-
Bibb AL-Tuscaloosa AL-
331 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southeastern
Tuscaloosa and central Bibb Counties through 400 AM CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coaling, or 11 miles southeast of Holt, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brent, Centreville, Brookwood, Coaling, Vance, West Blocton, Lake
Wildwood, West Centreville, Mercedes Benz Of Alabama, Eoline, North
Bibb, Marvel, Hagler, Bibb County Airport, Pearson, Hebron, Harmon, I
20 Rest Area Near Tuscaloosa and Cedar Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3323 8736 3315 8697 3311 8697 3289 8707
3306 8744
TIME...MOT...LOC 0831Z 291DEG 14KT 3313 8733
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 8, 3:56 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
356 AM CDT Wed Jun 8 2022
ALZ015-024-080930-
Walker AL-Jefferson AL-
356 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southeastern Walker
and central Jefferson Counties through 430 AM CDT...
At 356 AM CDT, Doppler radar was tracking a strong thunderstorm near
West Jefferson, or 8 miles south of Dora, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Birmingham, Bessemer, Hueytown, Gardendale, Fairfield,
Fultondale, Sumiton, Dora, Pleasant Grove, Tarrant, Midfield,
Adamsville, Brighton, Lipscomb, Graysville, Sylvan Springs,
Brookside, Mulga, Maytown and West Jefferson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3354 8727 3377 8703 3363 8675 3335 8700
TIME...MOT...LOC 0856Z 309DEG 13KT 3360 8709
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 8, 4:55 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
455 AM CDT Wed Jun 8 2022
ALZ034-035-081030-
Chilton AL-Bibb AL-
455 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northwestern Chilton
and southeastern Bibb Counties through 530 AM CDT...
At 454 AM CDT, Doppler radar was tracking a strong thunderstorm near
Centreville, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centreville, Maplesville, Lawley, Talladega National Forest, Ashby,
Chilton County Motor Sports Park, Brierfield Ironworks Park,
Randolph, Trio, Six Mile and Bibb County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3307 8710 3304 8676 3279 8683 3289 8713
TIME...MOT...LOC 0954Z 284DEG 9KT 3297 8705
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 66 min |
| Jun 7, 7:08 PM CDT | Special Weather Statement | BMX | DeKalb | 52 min |
| Jun 7, 8:12 PM CDT | Flash Flood Warning | BMX | Calhoun, Cleburne | 110 min |
| Jun 7, 10:00 PM CDT | Areal Flood Warning | BMX | Etowah | 8 hr |
| Jun 8, 1:37 AM CDT | Areal Flood Advisory | BMX | Walker, Winston | 3 hr |
| Jun 8, 2:34 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 5 hr |
| Jun 8, 2:56 AM CDT | Special Weather Statement | BMX | Shelby | 34 min |
| Jun 8, 3:01 AM CDT | Areal Flood Advisory | BMX | Chilton, Shelby | 119 min |
| Jun 8, 3:14 AM CDT | Special Weather Statement | BMX | Walker | 46 min |
| Jun 8, 3:15 AM CDT | Special Weather Statement | BMX | Bibb | 45 min |
| Jun 8, 3:31 AM CDT | Special Weather Statement | BMX | Bibb | 29 min |
| Jun 8, 3:51 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 24 min |
| Jun 8, 3:56 AM CDT | Special Weather Statement | BMX | Jefferson | 34 min |
| Jun 8, 4:10 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 26 min |
| Jun 8, 4:30 AM CDT | Flash Flood Warning | BMX | Walker, Winston | 3 hr |
| Jun 8, 4:42 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jun 8, 4:55 AM CDT | Special Weather Statement | BMX | Bibb | 35 min |
| Jun 8, 5:29 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jun 8, 5:49 AM CDT | Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Chilton, Clay and 13 more | 19 hr |
| Jun 8, 6:57 AM CDT | Special Weather Statement | BMX | Chilton, Coosa | 48 min |
| Jun 8, 7:18 AM CDT | Flash Flood Warning | BMX | St. Clair, Shelby, Talladega | 3 hr |
| Jun 8, 7:46 AM CDT | Areal Flood Warning | BMX | Jefferson, Shelby | 17 hr |
| Jun 8, 8:22 AM CDT | Flash Flood Warning | BMX | Clay, Talladega | 3 hr |
| Jun 8, 11:27 AM CDT | Areal Flood Warning | BMX | Clay, Talladega | 5 hr |
| Jun 8, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Jun 8, 12:55 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 8 hr |
| Jun 8, 1:17 PM CDT | River Flood Warning | BMX | Jefferson | 17 hr |
| Jun 8, 1:32 PM CDT | Special Weather Statement | BMX | Marion | 28 min |
| Jun 8, 1:42 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jun 8, 2:12 PM CDT | Special Weather Statement | BMX | Shelby | 48 min |
| Jun 8, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 43 min |
| Jun 8, 2:59 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Jun 8, 3:25 PM CDT | Special Weather Statement | BMX | Jefferson | 35 min |
| Jun 8, 3:42 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Jun 8, 3:57 PM CDT | Special Weather Statement | BMX | St. Clair | 33 min |
| Jun 8, 4:10 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 27 min |
| Jun 8, 4:48 PM CDT | Areal Flood Warning | BMX | Clay, Talladega | 4 hr |
| Jun 8, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 58 min |
| Jun 8, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 35 min |
| Jun 8, 6:03 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 8, 6:07 PM CDT | Special Weather Statement | BMX | Lamar | 38 min |
| Jun 8, 6:14 PM CDT | Special Weather Statement | BMX | Fayette, Walker | 46 min |
| Jun 8, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 42 min |
| Jun 8, 6:25 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Jun 8, 6:35 PM CDT | Special Weather Statement | BMX | Walker | 40 min |
| Jun 8, 6:52 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.